Advertisement

Cantor Boundary Behavior of Analytic Functions

  • Xin-Han Dong
  • Ka-Sing Lau
Chapter
Part of the Applied and Numerical Harmonic Analysis book series (ANHA)

Summary

Let\(\mathbb{D}\) be the open unit disc and let \(\partial \mathbb{D}\) be the boundary of \(\mathbb{D}\). For f(z) analytic in \(\mathbb{D}\) and continuous on \(\overline{\mathbb{D}}\), it follows from the open mapping theorem that \(\partial f(\mathbb{D}) \subset f(\partial \mathbb{D})\). These two sets have very rich and intrigue geometric properties. When f(z) is univalent, then they are equal and there is a large literature to study their boundary behaviors. Our interest is on the class of analytic functions f(z) for which the image curves \(f(\partial \mathbb{D})\) form infinitely many loops everywhere, they are not univalent of course. We formulate this as the Cantor boundary behavior. We give sufficient conditions for such property, making use of the distribution of the zeros of f and the mean growth rate of f . Examples includes the complex Weierstrass functions, and the Cauchy transform of the canonical Hausdorff measure on the Sierpiski gasket.

Keywords

Connected Domain Jordan Curve Blaschke Product Iterate Function System Sierpinski Gasket 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    K. Barański, On the complexification of the Weierstrass non-differentiable function, Ann. Acad. Sci. Fenn. Math., 27 (2002), 325–339.Google Scholar
  2. 2.
    A. Beardon, Iteration of Rational Functions, Springer, New York, (1990).Google Scholar
  3. 3.
    D. Beliaev and S. Smirnov, Harmonic measure on fractal sets, Proc. 4th European Congress of Math., (2005).Google Scholar
  4. 4.
    X. H. Dong and K. S. Lau, Cauchy transforms of self-similar measures: the Laurent coefficients, J. Funct. Anal., 202 (2003), 67–97.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    X. H. Dong and K. S. Lau, An integral related to the Cauchy transform on the Sierpinski gasket, Exper. Math., 13 (2004), 415–419.MATHMathSciNetGoogle Scholar
  6. 6.
    X. H. Dong and K. S. Lau, Boundary behavior of analytic fucntion and Cauchy transform on the Sierpinski gasket, preprint.Google Scholar
  7. 7.
    A. Douady and J. Hubbard, Etudes dynamique des polynomes ĉomplexes, Publications Mathematiques d’Orsay, (1984).Google Scholar
  8. 8.
    P. Duren, Theory of H p , spaces, Academic, San diego, CA, (1970).Google Scholar
  9. 9.
    K. Falconer, Fractal Geometry–Mathematical Foundations and Applications, Wiley, New York, (1990).MATHGoogle Scholar
  10. 10.
    T. Y. Hu and K. S. Lau, Fractal dimensions and singularities of the Weierstrass functions, Trans. Am. Math. Soc., 335 (1993), 649–665.MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    B. Hunt, The Hausdorff dimension of graphs of Weierstrass functions, Proc. Am. Math. Soc., 126 (1998), 791–800.MATHCrossRefGoogle Scholar
  12. 12.
    I. Kayumov, Lower estimates for the integral means of univalent functions, Ark. Mat., 44 (2006), 104–110.MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    G. Lawler, Conformally invariant processes in the plane, Math. Survey and Monographs, 114, AMS, Providence, RI (2005).Google Scholar
  14. 14.
    J. Lund, R. Strichartz and J. Vinson, Cauchy transforms of self-similar measures, Exper. Math., 7 (1998), 177–190.MATHMathSciNetGoogle Scholar
  15. 15.
    N. Makarov, A note on integral means of the derivative in conformal mapping, Proc. Am. Math. Soc., 96 (1986), 233–236.MATHGoogle Scholar
  16. 16.
    P. Mattila, Geometry Sets and Measures in Euclidean Spaces, Fractals and Rectifiability, Cambridge Studies in Adv. Math. 44, Cambridge University Press, Cambridge, UK, (1995).MATHGoogle Scholar
  17. 17.
    R. Mauldin and S. Williams, On the Hausdorff dimension of some graphs, Trans. Am. Math. Soc., 298 (1986), 793–803.MATHMathSciNetGoogle Scholar
  18. 18.
    C. Pommerenke, On the integral means of the derivative of a univalent function, J. Lond. Math. Soc., 32 (1985), 254–258.Google Scholar
  19. 19.
    C. Pommerenke, Boundary Behaviour of Conformal Maps, Springer, New York, (1992).Google Scholar
  20. 20.
    R. Salem and A. Zygmund, Lacunary power series and Peano curves, Duke Math. J., 12 (1945), 569–578.MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    G. Whyburn, Analytic topology, AMS Colloquium publications, XXVIII, 4th ed., (1971).Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Department of MathematicsHunan Normal UniversityChang ShaChina
  2. 2.Department of MathematicsThe Chinese University of Hong KongHong KongChina

Personalised recommendations